Geometriae Dedicata

, Volume 21, Issue 2, pp 205–217 | Cite as

On the automorphism group of cones and wedges

  • Joachim Hilgert
  • Karl H. Hofmann
Article

Abstract

In this paper we characterize the Lie algebra of the automorphism group of a closed convex wedge in a finite dimensional real vector space and apply the result to obtain a characterization of invariant wedges in Lie algebras. As a consequence we derive a complete description of the Lie semialgebras in compact Lie algebras. We describe some of the details.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Reference

  1. 1.
    Bony, J. M., ‘Principe du maximum, inégalité de Harnack et unicité du problēme de Cauchy pour les opérateurs elliptiques dégenerés’, Ann. Inst. Fourier Grenoble 19 (1969), 277–304.Google Scholar
  2. 2.
    Brézis, H., ‘On a Characterisation of Flow-Invariant Sets’, Comm. Pure Appl. Math. 23 (1970), 262–263.Google Scholar
  3. 3.
    Graham, G., ‘Differentiable Semigroups’, Lecture Notes in Math. 998 (1983), 57–127.Google Scholar
  4. 4.
    Hilgert, J. und Hofmann, K. H., ‘Old and New on S1(2)’, Manuscripta Math. 54 (1985), 17–52.Google Scholar
  5. 5.
    Hilgert, J. und Hofmann, K. H., ‘On Sophus Lie's Fundamental Theorems’, Preprint, TH Darmstadt, No. 799, 1984 (to appear in J. Funct. Anal. 67 (1986)).Google Scholar
  6. 6.
    Hilgert, J. und Hofmann K. H., ‘Lie Theory for Semigroups’, Semigroup Forum 30 (1984), 243–251.Google Scholar
  7. 7.
    Hilgert, J. und Hofmann, K. H., ‘Lorentzian Cones in Real Lie Algebras’, Monats. Math. 100 (1985), 183–210.Google Scholar
  8. 8.
    Hilgert, J. und Hofmann, K. H., ‘Semigroups in Lie Groups, Lie Semialgebras in Lie Algebras’, Trans. Amer. Math. Soc. 288 (1985), 481–504.Google Scholar
  9. 9.
    Hilgert, J. und Hofmann, K. H., ‘Lie Semialgebras are Real Phenomena’, Math. Ann. 270 (1985), 97–103.Google Scholar
  10. 10.
    Hofmann, K. H. and Lawson, J. D., ‘The Local Theory of Semigroups in Nilpotent Lie Groups’, Semigroup Forum (1981), 343–357.Google Scholar
  11. 11.
    Hofmann, K. H. and Lawson, J. D., ‘Foundations of Lie Semigroups’, Lecture Notes in Math. 998 (1983), 128–201.Google Scholar
  12. 12.
    Hofmann, K. H. and Lawson, J. D., ‘Divisible Subsemigroups of Lie Groups’, J. London Math. Soc. (2) 27 (1983), 427–434.Google Scholar
  13. 13.
    Hofmann, K. H. and Lawson, J. D., ‘On Sophus Lie's Fundamental Theorems I and II’, Indag. Math. 45 (1983), 453–466; Indag. Math. 46 (1984), 255–265.Google Scholar
  14. 14.
    Hörmander, L., ‘Pseudodifferential Operators of Principal Type’ in Singularities in Boundary Value Problems (H. G. Garnir (ed.), Reidel, Dordrecht, Boston, London, 1981, pp. 69–96.Google Scholar
  15. 15.
    Hörmander, L., The Analysis of Linear Partial Differential Operators, Springer-Verlag, Berlin, Heidelberg, New York, Tokyo, 1983 (Grundlehren 256).Google Scholar
  16. 16.
    Horne, J. G., ‘On the Automorphism Group of a Cone’, Linear Algebra and Applications 21 (1978), 111–121.Google Scholar
  17. 17.
    Ol'shanskii, G. I., ‘Invariant Cones in Lie Algebras, Lie Semigroups, and the Holomorphic Discrete Series’, Funct. Anal. Appl. 15 (1981), 275–285.Google Scholar
  18. 18.
    Ol'shanskii, G. I., ‘Convex Cones in Symmetric Lie Algebras, Lie Semigroups, and Invariant Causal (Order) Structures on Pseudo-Riemannian Symmetric Spaces’, Dokl. Soviet Math. 26 (1982), 97–101.Google Scholar
  19. 19.
    Paneitz, S. M., ‘Invariant Convex Cones and Causality in Semisimple Lie Algebras and Groups’, J. Funct. Anal. 43 (1981), 313–359.Google Scholar
  20. 20.
    Paneitz, S. M., ‘Classification of Invariant Convex Cones in Simple Lie Algebras’, Arkiv. Math. 21 (1984), 217–228.Google Scholar
  21. 21.
    Rothkrantz, L. J. M., ‘Transformatiehalfgroepen van niet-compacte hermitesche symmetrische Ruimten’, Dissertation, University of Amsterdam, 1980, 116 pp.Google Scholar
  22. 22.
    Straszewicz, S., ‘Über exponierte Punkte abgeschlossener Punktmengen’, Fund. Math. 24 (1935), 139–143.Google Scholar
  23. 23.
    Vinberg, E. B., ‘Invariant Cones and Orderings in Lie Groups’, Funct. Anal. Appl. 14 (1980), 1–13.Google Scholar

Copyright information

© D. Reidel Publishing Company 1986

Authors and Affiliations

  • Joachim Hilgert
    • 1
  • Karl H. Hofmann
    • 1
  1. 1.Fachbereich Mathematik, THDDarmstadtFRG

Personalised recommendations